Bancruptcy in a model of unsecured claims

Aloisio P. Araujo, Mário R. Páscoa

Research output: Contribution to journalArticlepeer-review

22 Citations (Scopus)


We study a two periods model of incomplete markets with nominal assets unsecured by collateral, where agents can go bankrupt but there are no bankruptcy penalties entering directly in the utility function. We address two cases: first, a proportional reimbursement rule under bounded short sales and limited liability and, secondly, a nonproportional reimbursement rule, favoring smaller claims, without bounds on short-sales, but assuming that liability approaches total garnishment as debt goes to infinity.

Original languageEnglish
Pages (from-to)455-481
Number of pages27
JournalEconomic Theory
Issue number3
Publication statusPublished - Oct 2002


  • Bankruptcy
  • Incomplete markets
  • Limited liability
  • Spread


Dive into the research topics of 'Bancruptcy in a model of unsecured claims'. Together they form a unique fingerprint.

Cite this